# SDR CA120809014

- Difficulty date: July 27, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech 95-B55
- Engine: Cont IO470L
- Propeller: Hartzl HCC3YF2
- System (JASC): 2721 · Rudder Tab Control System
- Part: Control Cable
- Condition: Crossed
- Location: Rudder Trim
- Stage of operation: CR
- How discovered: O
- Nature of condition: W, F
- Precautionary procedure: A

## Discrepancy

(CAN) IN CRUISE, PILOT ATTEMPTED TO CENTER THE BALL IN THE TURN AND BANK INDICATOR BY APPLYING RUDDER TRIM.  WHEN APPLIED, AFFECT WAS OPPOSITE TO NORMAL, TURNED TRIM WHEEL LT AND RT RUDDER TRIM WAS NOTED.  PILOT LANDED AND ADVISED MAINTENANCE. MAINTENANCE DISCOVERED RUDDER TRIM WAS OPERATING OPPOSITE TO NORMAL.  COMPLETE INSPECTION OF THE RUDDER TRIM SYS REVEALED CABLES EXITING THE REAR BULKHEAD TO PULLEYS THAT DIRECT TRIM CABLES UP VERTICAL STABILIZER WERE ROUTED INCORRECTLY.  TRIM SYS WAS ASSEMBLED CORRECTLY, DUAL INSPECTION PERFORMED, AND ACFT RETURNED TO SERVICE. QA WAS NOTIFIED AND INVESTIGATION REVEALED: ACFT WAS IMPORTED FROM THE US 6 YEARS AGO AND PAINTED.  SYS WAS NOT ALTERED DURING THE IMPORT PROCESS NOR SINCE.  IN THE FOLLOWING YEARS TO PRESENT, FLIGHT CREWS AND MAINTENANCE CREWS HAD MISSED THIS POTENTIALLY DANGEROUS ERROR, CRITICAL DURING ENGINE FAILURE TO ASSIST FLYING WITH ASYMMETRIC THRUST.  IF THE PILOT HAD AN ENGINE FAILURE AND WENT TO USE THIS SYS, IT WOULD HAVE MADE HIS SITUATION MUCH WORSE.  ACFT IS USED IN A FIRE SUPRESSION ROLE.
